MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X1 RB; ECLIPSE NEEDLE

BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X1 RB; ECLIPSE NEEDLE
Catalog Number 305837
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.4.The initial reporter also notified the fda on 15-jan-2024.Medwatch report is mw5150471.H.3.If a device evaluation and or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle eclipse 25x1 rb was clogged blocked.The following information was provided by the initial reporter: "when giving covid booster pharmacist went to depress the plunger to administer the vaccine and the plunger would not move.Pharmacist did note some resistance to expelling the air prior to administration but not to the point she found it alarming.Pharmacist attempted to give the vaccine a second time only to find the same issue.After fiddling with the vaccine pharmacist ruled the vaccine to be compromised and patient elected to get the vaccine another day.After further scrutiny it looks like the failure was in the bd eclipse needle, as in comparison to another needle appeared to have a slight band near the end of the needle, possible indicating a manufacturing error or blockage.".
 
Additional Manufacturer Narrative
Investigation results: no photo or sample was received for the customer's complaint of needle clogged.Without further information like a physical sample for investigation, the complaint cannot be verified and root cause of this failure remains unknown.The manufacturer has been notified of this occurrence.There were no notifications identified during the dhr review that may have contributed to the clogged needle.All inspections were complete and acceptable (lot#: 1217268).
 
Event or Problem Description
No additional information.

Brand Name
BD NEEDLE ECLIPSE 25X1 RB
Common Device Name
ECLIPSE NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18672789
Report Number1920898-2024-00044
Device Sequence Number6194681
Product Code FMI
UDI-Device Identifier00382903058372
UDI-Public(01)00382903058372
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number305837
Device Lot Number1217268
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown